JOURNAL ARTICLE

[Acute hepatitis associated with Colpachi intake. Apropros of 5 cases]

Miguel Bruguera, Samuel Herrera, Edurne Lázaro, Mariano Madurga, Marta Navarro, Francisco J de Abajo
Gastroenterología y Hepatología 2007, 30 (2): 66-8
17335712
The use of herbal medicines believed to have therapeutic properties is becoming increasingly widespread. These medicines are usually taken by patients on their own initiative and physicians are often unaware of which patients are taking these substances. Herbal medicines can be taken in the form of teas, powders, and liquid extracts. In the last few years, it has come to light that these natural remedies are not free of risks, especially the risk of interaction with other drugs or hepatotoxicity, ranging from asymptomatic forms to massive hepatic necrosis. We describe a series of 5 patients notified to the Spanish Pharmacovigilance System of medicinal products for human use. All the patients developed acute hepatitis during Colpachi treatment lasting several months, which resolved after discontinuing intake of this substance. Systematic examination of the literature revealed the existence of 6 other reported cases of suspected Colpachi-induced hepatotoxicity.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
17335712
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"